Pharmacotherapeutic group: analgesic combined (non-steroidal anti-inflammatory agent + analgesic non-narcotic agent + psychostimulant).
The ATX code: [N02BA71].
A combined drug containing paracetamol, acetylsalicylic acid and caffeine.
Acetylsalicylic acid has antipyretic and anti-inflammatory effects, reduces pain, especially caused by inflammation, and inhibits platelet aggregation and thrombosis, improves microcirculation in the inflamed area.
Caffeine increases reflex excitability of the spinal cord, stimulates respiratory and vasomotor centers, increases blood vessels of skeletal muscles, brain, heart and kidneys; it decreases platelet aggregation; it reduces sleepiness and fatigue and increases mental and physical performance.
In this combination, a small dose of caffeine has practically no stimulating effect on the central nervous system, but it increases the tone of cerebral blood vessels and accelerates blood flow.
Paracetamol has analgesic, antipyretic and very weak anti-inflammatory activity, due to its effect on the thermoregulation center in the hypothalamus and weak ability to inhibit the synthesis of prostaglandins (Pg) in peripheral tissues.
When taken orally, absorption is complete. During absorption it undergoes presystemic elimination in the intestinal wall and systemic elimination in the liver (deacetylated). It is rapidly hydrolyzed by cholinesterases and albumin esterase, therefore half-life period is not more than 15-20 minutes.
In the body it circulates (75-90% in connection with albumin) and is distributed in the tissues as salicylic acid anion. The time of reaching maximum concentration is 2 hours. It is metabolized mainly in liver with formation of 4 metabolites found in many tissues and urine.
Extracted mainly by active secretion in the renal tubules as salicylate (60%) and its metabolites. Excretion of unchanged salicylate depends on urine pH (when urine is alkaline, ionization of salicylates increases, their reabsorption is impaired and excretion significantly increases).
The elimination rate depends on the dose: when taking small doses, the elimination half-life is 2-3 hours, with increasing doses it may increase to 15-30 hours. In infants the elimination of salicylates is much slower than in adults.
When taken orally absorption is good, occurs throughout the intestine. Absorption is mainly due to lipophilicity rather than water solubility.
The time to reach maximum concentration is 50-75 minutes after oral administration, the maximum concentration is 1.6-1.8 mg/l. It is rapidly distributed in all organs and tissues of the body; easily penetrates through the blood-brain barrier and the placenta.
The volume of distribution in adults is 0.4 – 0.6 l/kg, in infants 0.78-0.92 l/kg. Binding with blood proteins (albumin) is 25-36%. More than 90% is metabolized in liver, in children during first years of life up to 10-15%. In adults about 80% of caffeine dose is metabolized to paraxanthine, about 10% to theobromine and about 4% to theophylline.
These compounds are subsequently demethylated to monomethylxanthines and then to methylated uric acids. The elimination half-life in adults is 3.9-5.3 h (sometimes up to 10 h). Excretion of caffeine and its metabolites is carried out by kidneys (1-2% in adults is excreted unchanged).
The absorption is high, the maximum concentration is reached after 0.5-2 hours; the maximum concentration is 5-20 mcg/ml. Binding with plasma proteins is 15%. Penetrates through the blood-brain barrier. Less than 1% of the dose taken by a nursing mother passes into breast milk.
The therapeutic effective concentration of paracetamol in plasma is achieved when administered at a dose of 10-15 mg/kg. It is metabolized in liver (90-95%): 80% enters into conjugation reactions to form inactive glucuronides and sulfates; 17% undergoes hydroxylation to form 8 active metabolites, which conjugate with glutathione to form already inactive metabolites.
With a lack of glutathione these metabolites can block the enzyme systems of hepatocytes and cause their necrosis. CYP2E1, CYP1A2 isoenzymes are also involved in metabolism of the drug, and to a lesser extent CYP3A4 isoenzyme. The elimination half-life is 1-4 hours. Excreted by the kidneys as metabolites, mainly conjugates, less than 5% unchanged. In elderly patients the drug clearance is decreased and the elimination half-life is increased.
Pain syndrome of moderate to mild intensity of different origin in adults and children over 15 years:
- dental pain;
- algodysmenorrhea (menstrual pain).
Fever syndrome in adults: in acute respiratory diseases, influenza.
Acetylsalicylic acid, Caffeine, Paracetamol
Acetylsalicylic acid – 250.0 mg,
Paracetamol – 250.0 mg,
Caffeine (caffeine anhydrous) – 65.0 mg.
Auxiliary substances:microcrystalline cellulose – 66.01 mg, hyprolose (low-substituted hydroxypropyl cellulose) – 21.50 mg, talc – 10.00 mg, hyprolose (hydroxypropyl cellulose) – 7.30 mg, colloidal silicon dioxide (aerosil) – 3.40mg, stearic acid – 2.50 mg, calcium stearate – 1.29 mg.
Shell: Opadray 20A28380 WHITE – 13.5 mg [hypromellose (hydroxypropyl methylcellulose 2910) – 4.556 mg, hydroxypropylcellulose – 4.556 mg, talc – 2.700 mg, titanium dioxide – 1.688 mg].
How to take, the dosage
The drug is administered orally during or after meals.
For pain relief in adults and children over 15 years: 1 tablet every 4-6 hours.
At the first signs of migraine take 2 tablets.
In case of fever syndrome in adults: 2 tablets every 6 hours.
The average daily dose is 3-4 tablets a day, the maximum daily dose is 6 tablets a day.
After taking 2 tablets relief of headache and other types of pain usually comes quickly – in 15 minutes, with migraine relief usually comes in 30 minutes.
With pain syndrome the drug should not be taken for more than 5 days without consulting a physician. For headache and migraine the drug is used not more than 4 days. In case of fever syndrome the drug should not be taken for more than 3 days without physician’s consultation.
The elderly (over 65 years).
In elderly patients, especially in low body weight, caution should be exercised.
Patients with hepatic and renal insufficiency.
The effect of liver or kidney function disorders on the drug pharmacokinetics has not been studied. Given the mechanism of action of acetylsalicylic acid and paracetamol, their use may aggravate renal or hepatic impairment. In this regard, the drug is contraindicated in patients with severe hepatic or renal impairment, and should be used with caution in mild to moderate hepatic and renal impairment.
This medication should not be taken concomitantly with medications containing ASA or paracetamol.
Similar to other migraine medications, caution should be exercised to rule out other potentially serious neurological disorders before starting treatment of suspected migraine in patients who have not previously been diagnosed with migraine, or in those patients in whom migraine presents with atypical symptoms.
If patients experience vomiting during >20% of migraine attacks or require bed rest during >50% of attacks, the drug should not be used.
If migraine after taking the first two tablets of the drug does not stop, it is necessary to seek medical attention.
The drug should not be used if during at least the last three months the patient had more than 10 headache attacks per month. In this case, the headache should be suspected due to excessive use of medication and the treatment should be cancelled.
In addition, patients should seek medical attention. Caution should be exercised in patients with risk factors for dehydration, such as vomiting, diarrhea, or before or after major surgery.
Because of its pharmacodynamic properties, the drug may mask signs and symptoms of infection.
Due to the content of acetylsalicylic acid in the drug
The drug should be used with caution in patients with gout, impaired renal or hepatic function, dehydration, uncontrolled arterial hypertension, deficiency of glucose-6-phosphate dehydrogenase and diabetes.
Due to inhibition of platelet aggregation by ASA the drug may lead to prolongation of bleeding time during and after surgical interventions (including minor ones, such as tooth extraction).
The drug should not be used simultaneously with anticoagulants and other drugs that disrupt blood clotting without physician’s supervision (see section “Interaction with other medicinal products”). Patients with blood clotting disorders should be closely monitored. Caution should be exercised in case of meto- or menorrhagia.
If a patient develops bleeding or gastrointestinal ulceration while taking the drug, it should be discontinued immediately. At any time of treatment with any NSAIDs, potentially fatal bleeding, ulceration and perforation of the GI tract may occur, with or without precursors and severe gastrointestinal complications in the history.
These complications tend to be more severe in older patients. Alcohol, glucocorticosteroids and NSAIDs may increase the risk of gastrointestinal bleeding (see section “Interaction with other medicinal products”).
The drug may contribute to the development of bronchospasm and exacerbation of bronchial asthma (including bronchial asthma due to intolerance to analgesics) or other hypersensitivity reactions. Risk factors include bronchial asthma, seasonal allergic rhinitis, nasal polyposis, chronic obstructive pulmonary disease, chronic respiratory tract infections (especially those associated with symptoms characteristic of allergic rhinitis).
These phenomena may also occur in patients with allergic reactions (e.g., skin, including itching and urticaria) to other substances. In such patients it is recommended to exercise special caution.
Children under 18 years of age should not be prescribed medicines containing acetylsalicylic acid as an antipyretic because they can increase the risk of Reye’s syndrome in case of viral infection. Symptoms of Reye syndrome are hyperpyrexia, prolonged vomiting, metabolic acidosis, nervous system and mental disorders, hepatomegaly and liver dysfunction, acute encephalopathy, respiratory disorders, seizures, coma.
ASK can distort the results of laboratory tests of thyroid function due to false positive low concentrations of levothyroxine (T4) and triiodothyronine (Tz) (see section “Interaction with other medicines”).
Due to the paracetamol content of the drug
Caution should be exercised when prescribing the drug to patients with impaired renal or hepatic function or alcohol dependence.
The risk of paracetamol poisoning is increased in patients taking other potentially hepatotoxic drugs or drugs that induce microsomal liver enzymes (such as rifampicin, isoniazid, chloramphenicol, sleeping pills and anticonvulsants, including phenobarbital, phenytoin and carbamazepine). Patients with alcoholism in anamnesis are in a special risk group for liver damage (see section “Interaction with other medicinal products”).
Serious skin reactions such as acute generalized exanthematous pustulosis, Stevens-Johnson syndrome, toxic epidermal necrolysis may develop during drug administration, which may be fatal. Patients should be informed about the signs of serious skin reactions. The drug should be discontinued at the first manifestations of skin reactions or any other signs of hypersensitivity.
Due to the caffeine content of the drug
The drug should be used with caution in patients with gout, hyperthyroidism and arrhythmia.
When using the drug it is necessary to limit consumption of products containing caffeine, because the excessive intake of caffeine can lead to nervousness, irritability, insomnia and, in some cases, palpitations.
Influence on ability to drive vehicles and mechanisms
Studies on the effect on the ability to drive vehicles and operate mechanisms have not been conducted. In case of adverse reactions such as dizziness or somnolence, you should refrain from these activities and inform the physician.
- Hypersensitivity to the main or excipients of the drug;
- Errotic ulcers of the gastrointestinal tract (in the acute phase), gastrointestinal bleeding or perforation, peptic ulcer in the anamnesis;
- complete or incomplete combination of bronchial asthma, recurrent polyposis of the nose and sinuses, and intolerance to acetylsalicylic acid or other non-steroidal anti-inflammatory drugs (including acetylsalicylic acid or other non-steroidal anti-inflammatory drugs).ч. history);
- hemophilia and other blood clotting disorders; hemorrhagic diathesis, hypoprothrombinemia;
- vitamin K deficiency;
- portal hypertension;
- chronic heart failure III-IV functional class by NYHA;
- arterial hypertension grade III;
- pregnancyperiod of breastfeeding;
- deficiency of glucose-6-phosphate dehydrogenase;
- surgical interventions with profuse bleeding;
- children under 15 years of age as an anesthetic, with febrile syndrome under 18 years of age;
- concurrent administration of methotrexate at a dose greater than 15 mg/week.
Mild to moderate renal or hepatic impairment, advanced age, gout, alcoholism, epilepsy and susceptibility to seizures, chronic heart failure NYHA functional class I-II, coronary heart disease, cerebrovascular disease, peripheral artery disease, smoking, chronic obstructive pulmonary disease, concomitant use of methotrexate at a dose less than 15 mg/week, concomitant therapy with anticoagulants, advanced age, concomitant use with nonsteroidal anti-inflammatory drugs, glucocorticosteroids, anticoagulants, antiaggregants, selective serotonin reuptake inhibitors.
Many of the listed adverse reactions are clearly dose-dependent and vary from patient to patient. The frequency of adverse drug reactions is classified according to the recommendations of the World Health Organization: very common (>1/10), common (>1/100 to ≤1/10), infrequent (>1/1000 to ≤1/100), rare (>1/10000 to ≤1/1000), very rare (≤1/10000), frequency unknown (frequency of occurrence cannot be determined based on available data).
Infections and invasions:
rarely – pharyngitis.
Metabolic and nutritional disorders:
rarely – decreased appetite.
often – nervousness;
infrequently – insomnia;
rarely – anxiety, euphoric mood, inner tension.
Nervous system disorders:
often – dizziness;
infrequently – tremor, paresthesias, headache;
rarely – taste disorder, attention disorder, amnesia, impaired movement coordination, hyperesthesia, pain in the paranasal sinuses.
Visual organ disorders:
rarely – visual impairment.
Hearing organ disorders:
infrequent – tinnitus.
Cardiovascular system disorders:
infrequent – arrhythmia.
rarely – hyperemia, peripheral circulation disorders.
Respiratory system disorders, thoracic and mediastinal organs:
rarely – nasal bleeding, hypoventilation, rhinorrhea.
Disorders of the digestive system:
frequently – nausea, abdominal discomfort;
infrequently – dry mouth, diarrhea, vomiting;
rarely – belching, flatulence, dysphagia, paresthesias in the mouth, increased salivation.
Skin and subcutaneous tissue disorders:
rarely – hyperhidrosis, itching, urticaria.
Musculoskeletal system disorders:
rarely – musculoskeletal stiffness, neck pain, back pain, muscle spasms.
infrequently – fatigue, increased excitability;
rarely – asthenia, heaviness in the chest.
infrequent – increased heart rate.
If you experience or worsen the side effects listed in the instructions, or if you notice any other side effects not listed in the instructions, tell your doctor.
In mild intoxication – dizziness, tinnitus, deafness, increased sweating, nausea, vomiting, headache and confusion. Occurs at plasma concentrations of 150-300 µg/ml.
The treatment is dose reduction or discontinuation of therapy.
At concentrations above 300 µg/ml, more severe intoxication occurs, manifesting as hyperventilation, fever, anxiety, ketoacidosis, respiratory alkalosis, and metabolic acidosis. Central nervous system depression may lead to coma, and cardiovascular collapse and respiratory failure may also occur.
The highest risk of chronic intoxication is seen in children and the elderly when more than 100 mg/kg/day is taken for several days.
Treatment- If ingestion of more than 120 mg/kg of salicylates is suspected, activated charcoal is given repeatedly orally within the last hour.If more than 120 mg/kg of salicylates are taken, their plasma concentration should be determined, although it is impossible to predict its severity based on this indicator alone; clinical and biochemical parameters should also be considered.
If plasma concentrations exceed 500 µg/ml (350 µg/ml for children younger than 5 years), intravenous sodium bicarbonate effectively removes salicylates from plasma. If plasma concentrations exceed 700 µg/ml (lower concentrations in children and the elderly) or in severe metabolic acidosis, hemodialysis or hemoperfusion is the therapy of choice.
Paracetamol overdose. In overdose intoxication is possible, especially in elderly patients, children, patients with liver disease (caused by chronic alcoholism), in patients with nutritional disorders, as well as in patients taking microsomal liver enzyme inducers, in which lightning hepatitis, liver failure, cholestatic hepatitis, cytolytic hepatitis may develop, in the above cases – sometimes with fatal outcome.
The clinical picture of acute overdose develops within 24 hours after taking paracetamol. Symptoms: gastrointestinal disorders (nausea, vomiting, decreased appetite, abdominal discomfort and (or) abdominal pain), pale skin.
Hepatocyte cytolysis with complete and irreversible liver necrosis, liver failure, metabolic acidosis and encephalopathy occurs when administered to adults 7.5 g or more or children more than 140 mg/kg at one time, which may lead to coma and death.
12-48 hours after administration of paracetamol an increase in the activity of microsomal liver enzymes, lactate dehydrogenase, bilirubin concentration and prothrombin decrease is noted. Clinical symptoms of liver damage appear 2 days after overdose of the drug and reach their maximum on the 4th-6th day.
The treatment is immediate hospitalization. Determination of plasma paracetamol quantification before starting treatment as soon as possible after overdose.
The administration of SH-group donators and precursors of glutathione synthesis-methionine and acetylcysteine-is most effective in the first 8 hours. The need for additional therapeutic measures (further administration of methionine, intravenous (IV) administration of acetylcysteine) is determined depending on the concentration of paracetamol in the blood, as well as on the time elapsed after its administration.
Symptomatic treatment. Laboratory studies of the activity of microsomal liver enzymes should be performed at the beginning of treatment and then – every 24 hours. In most cases, microsomal liver enzyme activity normalizes within 1-2 weeks. In very severe cases, liver transplantation may be necessary.
Caffeine.Common symptoms are gastralgia, agitation, delirium, anxiety, nervousness, restlessness, insomnia, mental agitation, muscle twitching, confusion, seizures, dehydration, rapid urination, hyperthermia, headache, increased tactile or pain sensitivity, nausea and vomiting (sometimes with blood), tinnitus.
In severe overdose, hyperglycemia may occur. Cardiac disorders are manifested by tachycardia and arrhythmia.
The treatment is dose reduction or caffeine withdrawal.
The use of the drug is contraindicated during pregnancy and breastfeeding because the safety of this combination in pregnant and breastfeeding women has not been studied.
If it is necessary to use the drug during lactation, breastfeeding should be stopped.
Ascophen-P, Coffil-plus, Citramon Ultra, Citramon, Citramon P, Citramon-ExtraCap, Brustrio
|Conditions of storage|
Store in the original package, in a dry place at a temperature no higher than 25 ° C.
Buy Ascophen ULTRA, 250 mg+65 mg+250 mg 20 pcs. with delivery to USA, UK, Europe and over 120 other countries.